EDCC Logo
 
Foodfest

Schedule of Presentations

Presentations will run every 30 minutes starting at 11:30 a.m. and ending at 3:30 p.m.

Presentation Title Presenter Description Time Room
Home Composting with Worms Todd Spratt/Bug a Bay Composting is a great way to eliminate organic waste, fertilize your soil, save money and reduce pollution. Learn the basics of composting with worms including: how an in-ground worm bin works; where and how to install a worm bin; as well as how to care for your worms in terms of temperature, moisture and pests. 11:30 a.m. Room A
Nutrition for the Young Athlete Cynthia Lair/Cookus Interruptus Here is a golden opportunity to find out how food and the body work as a team.  Eating the right food at the right time not only provides the necessary fuel for energy, but sharpens concentration hence preventing injuries.  Find out what makes a good pre- game meal and when it should be eaten, how to get players hydrated properly and the advantage of post-game eating.  Learn how to become a more  influential player! Note: 30 min presentation in Room B then 90 min Q&A by Reading Tent. 12 p.m. Room B
Food Allergies and Sensitivities: Facts & Fiction Maeghan Culver, ND/Bastyr Eating food is the one thing we all have in common, but what if the foods you are eating aren't as healthy as you thought?  Maeghan Culver, ND, hopes to help you gain a better understanding of food allergies and sensitivities, including testing options to determine if you have an issue and what to do about it if you do. 12:30 p.m. Room A
Beyond Brussel Sprouts: Growing all Types of Veggies Ciscoe Morris Ciscoe will give practical tips on growing everything from how to get the first tomato on the block, to how to keep your broccoli from bolting and everything in between. Note: 30 min presentation then 90 min Q&A in Growing Your Own area 1 p.m. Room B
Clean Food Choices: A Holistic Perspective Ellie Freeman/Bastyr While there are hundreds of "healthy" foods at our disposal, it can be hard to determine which ones are best for promoting holistic wellness and metabolic support. Join nutritionist Ellie Freeman as she guides you with a new perspective on clean foods and how to determine which ones to fill YOUR plate. This lecture will give you some tools to utilize while shopping for foods, reading the labels and celebrating your food choices as you enjoy the nourishment they provide 1:30 p.m. Room A
The Sustainable Kitchen Christina Orchid/Red Rabbit Farm Christina will present her popular "The Sustainable Kitchen".  Bright, entertaining, and informative, Christina seeks to inspire participants with the 4 simplest things you can do as part of your everyday life that will impact the environment in a positive way. 2 p.m. Room B
Chickens: Gardening Assistants Yvonne Jones Chickens fit into small spaces and offer delicious, nutritious eggs. Chicken droppings are nitrogen-rich which is great for the garden and compost pile. They clean out the weeds and grubs in the garden and are far more entertaining to watch than television. Come and learn how chickens are terrific gardening assistants. 2:30 p.m. Room A
Cooking with Local Fruit Laurie Pfalzer/Pastry Chef Join Pastry Chef Laurie Pfalzer of Pastry Craft for a discussion and demonstration on fresh use and cooking with local fruits. Rhubarb will be featured, along with strawberries and a variety of stone fruits (peaches, apricots and plums). Collect recipes and taste samples while participating in the discussion. Bring your fruit and baking and pastry questions. 3 p.m. Room B